MAUDE Adverse Event Report: Covidien LigaSure; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

Covidien LigaSure; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number LF1937
Medical Device Problem Codes Device Alarm System (1012); Adverse Event Without Identified Device or Use Problem (2993); Intermittent Energy Output (4025)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/31/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a laparoscopic procedure, the ligasure maryland 37 cm device initially functioned as intended but failed to complete the seal cycle after approximately 10 to 15 successful seals of 20 millimeter omentum and vessels.The device displayed the message, ¿end point not reached, seal cycle interrupted¿.The device jaws were cleaned, and the device was disconnected from and reconnected to the generator; however, the device continued to fail to complete the seal cycle.The procedure was subsequently converted to open splenectomy, pancreatectomy, bowel surgery and stoma creation.A ligasure impact device then completed approximately one to two seal cycles of 20 millimeter vascular and connective tissue around the spleen before a similar issue occurred, with the error message ¿end point not reached, seal cycle interrupted¿ displayed.  a second ligasure impact device was opened as a replacement and functioned as intended, allowing the procedure to proceed.
 
Additional Manufacturer Narrative
D10 concomitant product : lf4418, open sealer lf4418 curved large jaw (lot no: 534401 ) forcetriad, forcetriad force triad energy platform (serial no: unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LigaSure
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
Covidien
6044 longbow court
boulder CO 80301 -329
Manufacturer (Section G)
Covidien
6044 longbow court
boulder CO 80301 -329
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112--439
+1(800)646-4633
MDR Report Key50859343
Report Number1717344-2026-01285
Device Sequence Number9497876
Product Code GEI
UDI-Device Identifier10884521705913
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K170869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF1937
Device Catalogue NumberLF1937
Device Lot Number51830053X
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/17/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2026
Initial Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale